MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO¿ MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO¿ MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ9265
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd maxzero¿ multi-fuse extension set with needleless connector leaked at the connection site during the priming and infusion.The following information was provided by the initial reporter: "microbore bi-fuse extension set leaked at the connection site during priming and infusion.".
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d4: medical device lot #: 22109362.D4: medical device expiration date: 31oct2025.H4: device manufacture date: 31oct2022.H6: investigation summary no product or photo was returned by the customer.It was reported by the customer that the extension set leaked at the connection site during infusion could not be verified due to the product not being returned for failure investigation.A device history record review for model mz9265 and lot number 22109362 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set of lot.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for eval?: yes d.9.Returned to manufacturer on: 19-sep-2023.H.6.Investigation summary: 1 sample received of mat# mz9265.It was reported by the customer that the extension set leaked at the connection site during infusion.Prior to functional testing the samples were visually examined for defects and abnormalities.No other defects or abnormalities were observed.The set were connected to a 10 ml bd syringe filled with water and attempted to be flushed by giving a pressure test.No leakage observed in pressure test.Also, the fluid pass through the sample easily.There were no leaks or connection issues witnessed during testing.No further issues were identified.The root cause for the issue reported could not be determined because the failure could not be replicated.A device history record review for model mz9265 and lot number 22109362 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 31oct2022 also the searches showed that a total of(b)(4) units in 1 lot number was built on 27oct2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set of lot.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD MAXZERO¿ MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16710173
Report Number9616066-2023-00658
Device Sequence Number20315970
Product Code FPA
UDI-Device Identifier10885403240775
UDI-Public10885403240775
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2022
Device Catalogue NumberMZ9265
Device Lot Number22109362
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer05/16/2023
09/19/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date05/31/2023
09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown